Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 07:30:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619754
  • Total Topics: 46687
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Acyclovir  (Read 3198 times)

0 Members and 1 Guest are viewing this topic.

Offline StPeteGuy

  • Member
  • Posts: 8
Acyclovir
« on: August 03, 2006, 08:17:31 AM »
When I was diagnosed ('95), I had a small outbreak of Oral Hairy Leukoplakia (sp?). My doc said that the virus that causes OHL may serve as a catalyst for HIV. He put me on Acyclovir (400mg, 2x) along with my HIV cocktail.

I read something the other day that said Acyclovir in combination with some HIV meds might cause fatigue so I'd like to stop the Acyclovir.

I know a lot of people take Acyclovir for Herpes outbreaks, but I don't have Herpes. Is anyone else taking Acyclovir as a prophylactic like me?

I'll talk to my doc about stopping it when I go in September, but just curious in the mean time.

Thanks!
Tested POZ 6/95, CD4=123
Crix + Combivir (95-00)
Viramune + Combivir (00-06)
Viramune + Epzicom (11/06 - present)
CD4=600+ (since 96)
Viral Load=undetectable (since 96)

Offline newt

  • Member
  • Posts: 3,867
  • the one and original newt
Re: Acyclovir
« Reply #1 on: August 03, 2006, 04:00:23 PM »
OHL is treated short-term with high doses of acyclovir, eg  3 grams/day, 800mg/5 times a day, for 2-3 weeks or until symptoms resolve. High-dose acyclovir is sometimes used for patients who have recurrent symptomatic OHL as a mintenance treatment, but the evidence base for this is weak (if it works, it works etc).  Your dose is kinda low.  Does it work?

Combo often resolves the issue, as does achieving a CD4 count over 300.

- matt
"The object is to be a well patient, not a good patient"

Offline libra11_dj

  • Member
  • Posts: 26
  • what's so hard to love ?
Re: Acyclovir
« Reply #2 on: August 04, 2006, 12:29:11 AM »
Good question ...Actually I take acyclovir too with my meds and feel tired more than before I started meds....Any body knows if its true?

Offline StPeteGuy

  • Member
  • Posts: 8
Re: Acyclovir
« Reply #3 on: August 04, 2006, 12:21:41 PM »
I've never had an outbreak of OHL other than that first one (11 years ago). My t-cells are high (they've been between 600 and 700 for 8 years) and viral load is undetectable other than a small "blip" once in a while. I contacted my former doc and he agreed there is no reason to be on the Acyclovir, so I quit yesterday. We'll see if I notice any change in the fatigue, but my ex-doc thinks the fatigue is more due to AZT. He wants me to switch from Combivir to Epzicom or Truvada (see new posting).

Thanks.
Tested POZ 6/95, CD4=123
Crix + Combivir (95-00)
Viramune + Combivir (00-06)
Viramune + Epzicom (11/06 - present)
CD4=600+ (since 96)
Viral Load=undetectable (since 96)

Offline libra11_dj

  • Member
  • Posts: 26
  • what's so hard to love ?
Re: Acyclovir
« Reply #4 on: August 06, 2006, 12:33:39 AM »
well ..I am on truvada and viramune and taking acyclovir still tired than before
« Last Edit: August 06, 2006, 12:35:43 AM by libra11_dj »

Offline libra11_dj

  • Member
  • Posts: 26
  • what's so hard to love ?
Re: Acyclovir
« Reply #5 on: August 09, 2006, 08:04:07 PM »
just got back from my doc...CD4 503 and  vl ND...she said my combo shouldn't make me feel tired...maybe is acyclovir...coz I was taking it every day...she suggested to take it 3 times a week...will c if that works better for me and don't make me feel like staying in bed when i wake up suppose to hit the gym

Offline Hamster

  • Member
  • Posts: 11
Re: Acyclovir
« Reply #6 on: August 24, 2006, 12:36:53 PM »
I was taking Acyclovir 400mg once a day, for a few month before started my medication for OHL which got rid of it. I stopped taking the Acyclovir when i started my medication a month ago and it has returned a small amount. I have been told this will go when my d4 starts to rise not sure what my cd4 is at the min but before i started medication it was 229 VL114k I also have molloscum though which is bloody ugly on my neck.


Offline koba

  • member
  • Posts: 2
Re: Acyclovir
« Reply #7 on: August 26, 2006, 03:18:01 PM »
I have taken Acyclovir or Virex for 13 years and have suffered no adverse effects.

Offline itslou

  • member
  • Posts: 2
Re: Acyclovir
« Reply #8 on: September 23, 2006, 02:47:36 PM »
I was on Truvada, Sustiva and Valtrex once a day at bedtime for the last year. My doctor put me on Valtrex as a preventive Tx. I have had the occasional outbreak of oral Herpes (fever blisters I call them) since I was in High School, but never OHL.  My VL is just about non detectable and my Tcells are up in the 600's.   :)

I have always had a problem swallowing large pills so I have been crushing my meds and mixing them in applesauce, which i really hate now!  I recently asked my doctor if there were any liquid meds that i could take instead of the pill form and he switched me to Acyclovir liquid from the Valtrex, and Kalitra liquid from the Sustiva. I have to take these 2X/day.

The kalitra is very strong and feels like drinking a shot of alcohol  :'(. I mix it with the Acyclovir now which takes away some of the sting. :o I find the side effects that I am having to be more from the Kalitra. It makes me a little dizzy and nauseated right after, and has the worst after taste.... it also makes my throat feel gritty for a while.  I have grown used to the dizziness and it usually passes after about 10-15 minutes.  I just dread taking it every time....  which leads me to miss a dose hear and there (which I know is so wrong!).  As for the Truvada, I still take that at night along with my Tricor (since my triglycerides went up as a side effect of the Sustiva). I still crush that up and have now put it in a shot glass with a little Pomagranate juice so all of my meds are now liquid  ;D...lol   

I just hope that it is still working.  I will know when I get my next set of labs drawn in early November.     Lou

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.